MAUDE Adverse Event Report: COOK INC FLEXOR RAABE GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR RAABE GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G12242
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/15/2024
Type of Reportable Event Malfunction
Event or Problem Description
As originally reported, upon opening the device package prior to use for an unknown procedure, the tip of a flexor raabe guiding sheath's dilator was damaged/"cracked".The device was reportedly received "in perfect condition".The device did not make patient contact.Another device from the same lot was used to complete the procedure.The patient did not experience any adverse effects or require any additional procedures due to this event.Upon preliminary inspection of the returned device, the distal tip of the dilator was split.
 
Additional Manufacturer Narrative
E1: customer name and address = address line 2: (b)(6) h3: device evaluated by mfg = other (81) - device evaluation has begun; however, a conclusion is not yet available.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Corrected information: h6 (annex g).Summary of event: as originally reported, upon opening the device package prior to use for an unknown procedure, the tip of a flexor raabe guiding sheath's dilator was damaged/"cracked".The device was reportedly received "in perfect condition".The device did not make patient contact.Another device from the same lot was used to complete the procedure.The patient did not experience any adverse effects or require any additional procedures due to this event.Upon preliminary inspection of the returned device, the distal tip of the dilator was split.Investigation evaluation: reviews of the complaint history, device history record (dhr), instructions for use (ifu), manufacturing instructions, and quality control procedures were conducted during the investigation.A visual inspection of the returned device was also conducted.The prior to use device was returned to cook for investigation.The distal tip of the dilator was split.No other damage to the dilator was noted.A document-based investigation evaluation was performed.No related non-conformances were found, and there have been no other reported complaints for this lot number.Cook investigated all lots manufactured and checked by the same personnel within the same time as the complaint lot.A database search for all final lots from the same timeframe revealed no additional complaints have been reported from the field.Therefore, cook has concluded that this is an isolated incident.The customer followed all relevant instructions in the instructions for use (ifu) related to this failure.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The information provided upon review of the dmr, dhr, ifu, and investigation of the returned device suggests that there is evidence the device was manufactured out specification; however, there is no evidence of additional non-conforming devices in-house or in the field.Based on the information provided and the results of the investigation, cook has concluded that a manufacturing and quality control deficiency contributed to this incident.This dilator is shipped inserted backwards into the sheath; therefore, the type of damage found in the return device would likely not be caused by shipping.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
FLEXOR RAABE GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key20238264
Report Number1820334-2024-01229
Device Sequence Number8134566
Product Code DYB
UDI-Device Identifier00827002122420
UDI-Public(01)00827002122420(17)270130(10)15872587
Combination Product (Y/N)N
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG12242
Device Catalogue NumberKCFW-8.0-38-55-RB-RAABE
Device Lot Number15872587
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/10/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/10/2024
Supplement Date Received by Manufacturer11/19/2024
Initial Report FDA Received Date09/17/2024
Supplement Report FDA Received Date12/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/30/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown